Tyrosine kinase inhibitors induced immune thrombocytopenia in chronic myeloid leukemia?

Avital F. Barak, Lilach Bonstein, Roy Lauterbach, Elizabeth Naparstek, Sigal Tavor

Research output: Contribution to journalArticlepeer-review

Abstract

The outcome and quality of life of chronic myeloid leukemia (CML) patients has remarkably changed with the treatment of tyrosine kinase inhibitors (TKIs). Currently, hematopoietic stem cell transplantation (HSCT) is considered mainly as a third line salvage therapy in cases of TKIs resistance or intolerance. Here we describe a patient with chronic phase CML who developed both resistance and late occurrence of s severe thrombocytopenia on first and second generation TKIs and eventually underwent HSCT. Although the mechanism of the myelosuppression is not fully understood, we showed for the first time the development of dose dependent platelet antibodies in the presence of TKIs, suggesting the possibility of TKIs induced thrombocytopenia. Our case emphasizes that late development of severe myelosuppression during imatinib treatment is probably an important indication for consideration of early HSCT.

Original languageEnglish
Article numbere29
JournalHematology Reports
Volume3
Issue number3
DOIs
StatePublished - Oct 2011
Externally publishedYes

Keywords

  • Chronic myeloid leukemia
  • HSCT
  • Thrombocytopenia
  • Tyrosine kinase inhibitor

Fingerprint

Dive into the research topics of 'Tyrosine kinase inhibitors induced immune thrombocytopenia in chronic myeloid leukemia?'. Together they form a unique fingerprint.

Cite this